- Sep 19, 2016
- Reaction score
Hello there,Prednisilone is powerful medicine that comes with long-term risks. This is why it's recommended to use it as a boost, and then taper it to the minimum effective dose, preferably not daily, as quickly as possible. But if it's not effective right now, there are better and safer appetite stimulants that don't carry the same long-term risks. You should never change his prednisilone dose without vet consultation and approval. Sudden changes in pred administration can come with uncomfortable side effects. Your guy hasn't been taking it for long. But make sure with your vet that if you are going to discontinue it, that it is safe to stop right away or if you need to more slowly taper him off of it.
Mirtazapine can help some with nausea, but that's not it's primary job. Cerenia or odansetron (Zofran) are more effective for anti-nausea.
When was the last time his teeth were checked out? mouth X-rays?
Well oddly enough just 30 minutes ago I opened a different kind of food and he ate quite a bit again. Seemed like he didnt want the other pate (Sheeba which he used to eat) and instead his Friske Pate can...he kept on going back to his plate to eat.
His teeth were thoroughly checked during his visit and Xray was taken as well but nothing abnormal. he had a history of a tooth broken off in the past year or so but never got work done on it as it was deemed not the issue for him not eating in the past. Today while he ate his Friskies Pate, he does seem to make some kind of grinding nose with his teeth or Jaw? It sounds like when some humans grind their teeth but it was almost each time he would chew the food or bite down, but not every bite down. He used to make that noise in the past but not as often as now? Not sure if thats something new I havent actually told the vet that.